Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 320, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2005, 7:00 PM CDT for Osage County, Oklahoma. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 26, 2005, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 7:19 PM CDT | HAIL 0.75 | 3 Sw Hulah, OK | SOUTHWEST OF HULAH DAM |
| Aug 26, 8:05 PM CDT | TSTM WND DMG | Okesa, OK | LARGE TREE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3571 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 270000 SVRTSA OKC113-270100- /O.NEW.KTSA.SV.W.0320.050827T0000Z-050827T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 700 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BIGHEART...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART AND OKESA. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3705 9628 3690 9641 3655 9603 3689 9599 $$
1 follow-up statement
000 WWUS54 KTSA 270034 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 734 PM CDT FRI AUG 26 2005 OKC113-270100- /O.CON.KTSA.SV.W.0320.000000T0000Z-050827T0100Z/ OSAGE OK- 734 PM CDT FRI AUG 26 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR OSAGE COUNTY... AT 731 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF BIGHEART...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKESA. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3705 9628 3690 9641 3655 9603 3689 9599 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:34 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 3:34 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT FRI AUG 26 2005 .DISCUSSION... SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST OKLAHOMA TO NORTHWEST ARKANSAS. PRECIPITABLE WATER APPROACHING 2 INCHES. OUTFLOW BOUNDARY WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE. MORE DYNAMIC CONVECTION JUST STARTING TO FIRE ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5. BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF CWA AND NORTHERN TIER OF OKLAHOMA ZONES. EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO THE SOUTHEAST PORTION OF FORECAST AREA. H850 TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE ALONG WITH SURFACE DEWPOINTS THE NEXT COUPLE OF DAYS. EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT FOR TSA CWA REGION TO KEEP EXTENDED FORECAST DRY THROUGH DAY SEVEN. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 95 72 93 / 30 10 0 10 FSM 76 97 72 94 / 50 30 10 10 MLC 74 96 72 95 / 30 30 10 10 BVO 68 93 66 93 / 40 10 0 10 FYV 68 92 63 91 / 50 20 0 10 BYV 70 93 66 91 / 50 20 0 10 MKO 74 93 68 93 / 30 20 10 10 MIO 70 93 67 92 / 50 10 0 10 F10 73 93 70 92 / 40 20 10 10 HHW 77 98 73 98 / 20 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 10 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE AFTERNOON THROUGH MID-EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH THUNDERSTORM CHANCES ENDING SATURDAY EVENING. IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER IS ON TAP FOR NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 26, 4:43 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 443 PM CDT FRI AUG 26 2005 OKZ054>058-270400- CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON- 443 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 748 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA AND VINITA.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 64 min |
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Aug 26, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 65 min |
| Aug 26, 11:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.